MAUDE Adverse Event Report: UNITED ORTHOPEDIC CORPORATION TIBIAL TOWER NON-CEM #3-#5; TIBIAL GUIDE

UNITED ORTHOPEDIC CORPORATION TIBIAL TOWER NON-CEM #3-#5; TIBIAL GUIDE
Model Number 9404-2902
Medical Device Problem Codes Break (1069); Material Separation (1562); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The problem may be caused by an inappropriate usage.While encountering to dense bone, the surgeon should use the tibial peg drill to make four pilot holes before positioning the tibial tower onto the tibial baseplate trial, otherwise the device breakage might happened.On the other hands, the device manufacturing manner of the spike part has been revised from one-piece machining to welding to further enhance the device strength.
 
Event or Problem Description
The surgeon removed tibial tower components # 3~# 5 after applying force (punching) to the patient's knee.Upon inspection, the surgeon found that two spikes within the tibial tower was broken and had become embedded in the patient's bone.The surgeon utilized a specialized tool called a "rongeur" to carefully remove the broken spikes from the patient's bone.After removing the broken spikes, the surgeon proceeded with the rest of the planned surgical procedure.The tibial tower had already served its intended purpose prior to its removal, so the broken spike did not compromise the surgical outcome.This brief delay did not have any impact on the patient or the overall success of the surgery.Replacement instrument was sent to the agent and the agent was requested to return the broken instrument for evaluation.

Brand Name
TIBIAL TOWER NON-CEM #3-#5
Common Device Name
TIBIAL GUIDE
Manufacturer (Section D)
UNITED ORTHOPEDIC CORPORATION
no. 57, park ave. 2
science park
hsinchu city, 30075
TW  30075
Manufacturer (Section G)
UNITED ORTHOPEDIC CORPORATION
no. 57, park ave. 2
science park
hsinchu city, 30075
TW   30075
Manufacturer Contact
lois ho
no. 57, park ave. 2
science park
hsinchu city, 30075
TW   30075
MDR Report Key21023805
Report Number9681642-2024-00035
Device Sequence Number12853880
Product Code LXH
UDI-Device Identifier04719886892123
UDI-Public(01)04719886892123(10)22G858
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9404-2902
Device Lot Number22G858
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2024
Initial Report FDA Received Date12/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown